Q. I am a diabetic and hypertensive with less hemoglobin. Please help.

Answered by
Dr. Parth R Goswami
and medically reviewed by Dr. Divya Banu M
Published on Oct 05, 2019 and last reviewed on: Oct 10, 2019

Hi doctor,

I have less hemoglobin. I am a diabetic and hypertensive.

Dr. Parth R Goswami

Hematology Pathology
#

Hello,

Welcome to icliniq.com.

I have read your attached reports (attachment removed to protect patient identity). Following are the important abnormal findings seen:

1. Your hemoglobin level is low. RBC count, PCV, serum iron is also low. Hence, it is suggestive of iron deficiency anemia most probably. You can continue to take prescribed Iron tablet. If oral medicine is not helpful in increasing hemoglobin level then Iron injection can be prescribed.

2. Your vitamin D level is low. So take Cholecalciferol sachet 60000 IU once a week for eight weeks. The tablet also can be taken.

3. You are known case of diabetes and blood pressure. The blood sugar level is still little high. So need to control with life-style measures as well like exercise and low fat and low sugar diet. The kidney might be affected due to diabetes so your estimated GFR is low. I suggest you repeat EGFR after a few days.

4. B12 is water-soluble vitamin and B12 is raised due to supplements intake. Do not worry about that.

Also Read Answers From:

Related Questions & Answers


Diabetes Mellitus and Oral Health

Article Overview: This article emphasizes the impact of diabetes mellitus on oral health problems and its management. Read Article


Diabetes mellitus is a metabolic disorder which affects the uptake and use of glucose by the human body. As a result, the glucose level in the blood rises beyond normal which has an overall impact on the general health and oral cavity. Types Of Diabetes Insulin-dependent diabetes mellitus: It oc...  Read Article

How to evaluate the reason for low hemoglobin?

Query: Hi doctor, My mother is 76 years old. She is diabetic and on medication for around 15 years. She is suffering from typhoid fever. Her hemoglobin level is low at 6. She is also very weak to walk on her own for the past few days. Kindly suggest some advice.  Read Full >>


Dr. Nageswara Rao
Diabetologist

Answer: Hi, Welcome to icliniq.com. Her condition will improve once her hemoglobin levels go up. She needs to be evaluated for the cause of low hemoglobin. Check her CBP (complete blood picture) with peripheral smear. Also, look for iron, vitamin B12 and folic acid deficiency. Check her blood sugar levels ...  Read Full

Can raw rice addiction result in low hemoglobin?

Query: Hi doctor, I am suffering from low hemoglobin levels. I have attached my laboratory test report. I have a habit of eating raw rice, which I am suspecting as the reason for this low count. Kindly have a look and prescribe medicines to increase my hemoglobin levels. I am currently taking Orofer XT one...  Read Full >>


Dr. Chaithanya R
Diabetologist

Answer: Hello, Welcome to icliniq.com. I do not think that the raw rice is causing this problem, but you are anemic. You can continue Orofer XT at daily one tablet for three months without missing. Stop taking raw rice. I suggest Albendazole 400 mg one tablet a day as this can kill any worms. Consult your ...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Hematologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.